Hail, Yuma
- When
- August 9, 6:11 PM MST
- Where
- Yuma County, 12.93 mi ENE of Clarkville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.420, -102.380
Thunderstorms moving southeast across Yuma county resulted in an isolated hail event during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moving southeast across Yuma county resulted in an isolated hail event during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 9, 5:08 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT SUN AUG 9 2009 .DISCUSSION... .SHORT TERM... (TONIGHT - WEDNESDAY) 207 PM MDT SUN AUG 9 2009 FORECAST PROBLEM WILL BE PRECIPITATION CHANCES TONIGHT AND MONDAY. FRONTAL BOUNDARY HAS STALLED THIS AFTERNOON JUST SOUTH AND EAST OF THE FORECAST AREA. CONVECTION ALREADY FIRING ALONG AND ON THE COOL SIDE OF THE BOUNDARY...STREAMING RAPIDLY NORTHEASTWARD. MORE STORMS LIKELY TO INITIATE ALONG THE FRONT RANGE IN UPSLOPE ENVIRONMENT. HOWEVER...THINK MAIN ACTION WILL WAIT UNTIL AFTER 06Z FOR THE LOCAL FORECAST AREA. STRONG ISENTROPIC LIFT INDICATED ON 315K SURFACE AS SOUTHERLY LOW LEVEL JET WILL BE ORIENTED NEARLY PERPENDICULAR TO A BAROCLINIC ZONE BASICALLY ALONG INTERSTATE 70. SCATTERED TO NUMEROUS ELEVATED THUNDERSTORMS WILL MOVE NORTHEAST THROUGH MONDAY MORNING OVER A GOOD PORTION OF THE CWA. MUCAPE VALUES AT THAT TIME FORECAST TO BE MODERATELY UNSTABLE BETWEEN 1000-2000 JOULES...THUS LARGE HAIL WILL BE POSSIBLE WITH STRONGER STORMS. BY MONDAY AFTERNOON ONLY BROAD AND WEAK ISENTROPIC LIFT IS FORECAST...MAINLY ACROSS THE NORTHEAST AREAS...SO THINK ACTIVITY WILL BE MORE SCATTERED. OTHER STORMS WILL LIKELY INITIATE IN NORTHEAST COLORADO IN PERSISTENT UPSLOPE REGIME...MOVING EAST SOUTHEAST MONDAY EVENING. ON TUESDAY THE UPPER RIDGE WILL BE CENTERED NEAR THE FOUR CORNERS...WITH A WEAK WEST TO NORTHWEST FLOW OVER THE HIGH PLAINS. BROAD SOUTHEASTERLY WINDS WILL BE IN PLACE AT THE SURFACE...WITH WEAK SURFACE BASED INSTABILITY FORECAST BY THE AFTERNOON. THERE COULD BE A WEAK SHORTWAVE TROUGH TIPPING THE RIDGE AXIS...WHICH WOULD AID IN AFTERNOON AND EVENING THUNDERSTORMS...MAINLY IN EASTERN COLORADO. NOT REAL CONFIDENT IN THIS...BUT ENOUGH TO CARRY SLIGHT CHANCE POPS. PATTERN ON WEDNESDAY VIRTUALLY UNCHANGED. INSTABILITY AXIS WILL BE LOCATED OVER EASTERN COLORADO WITH WEAK NORTHWEST FLOW ALOFT. STORM MOTION WILL BE RATHER SLOW...SO WILL LIMIT SLIGHT CHANCE POPS TO THE WESTERN AREAS DURING THE AFTERNOON/EVENING. .LONG TERM... (THURSDAY - SUNDAY) 200 PM MDT SUN AUG 9 2009 EXTENDED PERIOD WILL BEGIN WITH SPRAWLING UPPER RIDGE CENTERED OVER THE SOUTHERN ROCKIES. PROXIMITY OF THE RIDGE AXIS WILL SUPPRESS CONVECTION AND ALLOW FOR ABOVE NORMAL TEMPERATURES. A STRONG SHORTWAVE TROUGH ENTERING THE PACIFIC NORTHWEST WILL GRADUALLY WORK ITS WAY TOWARDS THE ROCKIES...EMERGING ONTO THE NORTHERN PLAINS BY THE END OF THE PERIOD. OPERATIONAL GFS HAS TRENDED STRONGLY TOWARDS THE ECMWF WITH THE DEPICTION OF THE SHORTWAVE. 500MB HEIGHT FALLS FORECAST FROM THE FRIDAY NIGHT TO SUNDAY PERIOD...AND THE BETTER MODEL AGREEMENT...WILL ALLOW FOR THE INTRODUCTION OF SLIGHT TO LOW CHANCE POPS. TEMPERATURES WILL BEGIN TO RETURN TO NEAR/SLIGHTLY BELOW NORMAL BY THE END OF THE PERIOD. 024 && .AVIATION... 600 PM MDT SUN AUG 9 2009 FOR THE 00Z TAFS...VFR CONDITIONS THROUGH THE FIRST HALF OF THE TAF PERIOD. WINDS WILL REMAIN LIGHT AND VARIABLE. THUNDERSTORMS WILL MOVE IN OVER THE TAF SITES AROUND 08Z AT KGLD AND THEN AT 12Z AT KCMK. UNDER MORE INTENSE STORMS CIGS AND VIS MAY DROP TO MVFR THROUGH THE EARLY MORNING...THEN CIGS WILL DROP NEAR 3KFT THROUGH THE LATE MORNING HOURS. BURTIS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT SUN AUG 9 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 610 PM MDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO AND MOVE SOUTHEAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN EASTERN COLORADO.
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181878.